MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFERENCE SCREW W/DISPOSABLE SHEATH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP INTERFERENCE SCREW W/DISPOSABLE SHEATH; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number AR-1370C
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.At this time, it cannot be determined if the device may have caused or contributed to the patient's experience.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Device reported to have been discarded.
 
Event or Problem Description
It was reported that the 7 mm x 23 mm biocomposite interference screw ar-1370c ((b)(4)) along with the 11 mm x 28 mm round delta biocomposite interference screw ar-5028c-11((b)(4)), and the 10 mm x 28 mm round delta biocomposite screw ar-5028c-10 ((b)(4)) were being used in an acl reconstruction procedure.During the procedure, while trying to implant the 11 mm x 28 mm biocomposite screw into the tibia, the screw would not come off of the driver.This was removed from the patient since it was still stuck on the driver.The 10 mm x 28 mm biocomposite corkscrew was opened for use, however it was opened incorrectly from the package, and was discarded.The 7 mm x 23 mm biocomposite interference screw (ar-1370c) was opened for the procedure.While the surgeon was passing graft through the tibia, a piece of bone block broke off.This caused the surgical technique to be changed from btb to soft tissue with rt tightrope in the femur.An unplanned incision was created on the lateral side of the femur to complete the new surgical technique successfully.No patient injury reported.

Brand Name
BIO-COMP INTERFERENCE SCREW W/DISPOSABLE SHEATH
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6267715
Report Number1220246-2016-00613
Device Sequence Number907559
Product Code MAI
UDI-Device Identifier00888867014633
UDI-Public00888867014633
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Catalogue NumberAR-1370C
Device Lot Number10068313
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2016
Initial Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-5028C-10 LOT 10063058 BIO-COMP INTER. SCREW; AR-5028C-11 LOT 10033335 BIO-COMP INTERFER. SCREW
Outcome Attributed to Adverse Event Other;